Alert archive / Texas / Special Weather Statements in 2021
Special Weather Statement, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this special weather statement at Jun 2, 2021, 3:14 PM CDT for Mitchell County, Texas. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 2, 2021, 3:14 PM CDT (20:14 UTC)
- Expired
- Jun 2, 2021, 4:00 PM CDT
- In force
- 46 min
- Issued by
- NWS Midland/Odessa, TX
County Mitchell County, TX
The radar
The San Angelo radar (KSJT), 97 km from the middle of the area, began a volume at 20:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 8.2 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1221 J/kg
- Mixed-layer CIN
- -73 J/kg
- Mixed-layer LCL
- 848 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.6
The text
As transmitted.
253 WWUS84 KMAF 022014 SPSMAF Special Weather Statement National Weather Service Midland/Odessa TX 314 PM CDT Wed Jun 2 2021 TXZ052-053-022100- Mitchell TX-Howard TX- 314 PM CDT Wed Jun 2 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MITCHELL AND SOUTHEASTERN HOWARD COUNTIES UNTIL 400 PM CDT... At 313 PM CDT, Doppler radar was tracking strong thunderstorms 14 miles south of Champion Creek Reservoir, or 18 miles north of Sterling City, moving southeast at 10 mph. Nickel size hail and wind gusts up to 50 mph will be possible. This storm will remain over mainly rural areas of southern Mitchell and southeastern Howard Counties. A Severe Thunderstorm Watch remains in effect until 900 PM CDT for western Texas. LAT...LON 3209 10119 3217 10125 3224 10067 3209 10067 TIME...MOT...LOC 2013Z 321DEG 10KT 3210 10094 $$ 89
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this special weather statement went out at Jun 2, 3:05 PM CDT, 9 minutes earlier.
Area forecast discussion, Jun 2, 3:05 PM CDT, 9 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 305 PM CDT Wed Jun 2 2021 .DISCUSSION... Current radar and satellite is showing storms beginning to develop along a remnant outflow boundary in the Permian Basin, and also in the higher elevations west of the Pecos River. These storms will increase in coverage with still several hours of heating left. Instability and shear is enough that some of these storms will become severe and potential slow movement may also add an isolated flash flood threat as well. An upper level disturbance moving southeast across West Texas may also cause more storms to develop to the north later tonight, developing into an MCS that will move southeast across the basin creating a greater wind and flood threat. An upper level low will develop from a departing trough and linger for a few days. Tomorrow it will be located over MAF before slowly moving east into the weekend. This will cause scattered showers and storms to once again develop Thursday with rain chances diminishing each day afterward as the lift exits the region. A weak ridge building out of Mexico will not only bring some drier weather but will also let temperatures increase back to near normal earl next week. A dryline will likely form from southeastern New Mexico to the Big Bend with temperatures being moderated some to the east of the dryline by cooler southeast winds. Hennig && .PRELIMINARY POINT TEMPS/POPS... Big Spring 61 80 62 81 / 60 30 20 20 Carlsbad 61 83 62 86 / 40 30 10 20 Dryden 66 86 65 82 / 40 40 40 40 Fort Stockton 62 83 62 84 / 40 50 30 30 Guadalupe Pass 59 78 60 80 / 30 40 20 20 Hobbs 59 81 59 82 / 50 30 10 10 Marfa 52 81 51 80 / 30 70 30 40 Midland Intl Airport 61 81 62 82 / 60 40 20 20 Odessa 61 81 61 82 / 50 40 20 20 Wink 62 86 62 87 / 40 30 20 20 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...None. TX...None. && 89/10
Hazardous weather outlook, Jun 2, 12:46 PM CDT, 2 hours 28 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 1246 PM CDT Wed Jun 2 2021 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-031800- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 1246 PM CDT Wed Jun 2 2021 /1146 AM MDT Wed Jun 2 2021/ This Hazardous Weather Outlook is for portions of southeast New Mexico, southwest Texas, and western Texas. .DAY ONE...This Afternoon and Tonight There is a slight risk of severe storms this afternoon and into the overnight, a few storms may produce hail, strong winds, frequent lightning, and locally heavy rain that may result in flash flooding. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Thunderstorms remain in the forecast for most areas Wednesday and Thursday, a few may be strong. .SPOTTER INFORMATION STATEMENT... Spotter activation is anticipated. Please relay any information about observed severe weather to the NWS while following all local, state and CDC guidelines. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland
In the hours before
Special weather statement, Jun 2, 1:47 PM CDT, 1 hour 27 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 147 PM CDT Wed Jun 2 2021 TXZ046-051-021930- Martin TX-Dawson TX- 147 PM CDT Wed Jun 2 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MARTIN AND SOUTHERN DAWSON COUNTIES UNTIL 230 PM CDT... At 146 PM CDT, Doppler radar was tracking a strong thunderstorm 12 miles south of Lamesa, moving east at 10 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Sparenberg, Tenmile, Patricia, Key and Klondike. LAT...LON 3241 10202 3263 10215 3273 10180 3244 10169 TIME...MOT...LOC 1846Z 258DEG 9KT 3256 10201 89
Special weather statement, Jun 2, 2:00 PM CDT, 1 hour 14 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 200 PM CDT Wed Jun 2 2021 TXZ045-046-050-021945- Dawson TX-Andrews TX-Gaines TX- 200 PM CDT Wed Jun 2 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL ANDREWS... SOUTHEASTERN GAINES AND WEST CENTRAL DAWSON COUNTIES UNTIL 245 PM CDT... At 159 PM CDT, Doppler radar was tracking a strong thunderstorm 10 miles south of Gaines County Airport, or 12 miles south of Seminole, moving northeast at 15 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Florey and McKenzie Lake. LAT...LON 3240 10264 3258 10278 3287 10230 3260 10213 TIME...MOT...LOC 1859Z 238DEG 12KT 3253 10263 89
Special weather statement, Jun 2, 2:18 PM CDT, 56 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 218 PM CDT Wed Jun 2 2021 TXZ272-022000- Van Horn and Highway 54 Corridor TX- 218 PM CDT Wed Jun 2 2021 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL CULBERSON COUNTY UNTIL 300 PM CDT... At 217 PM CDT, Doppler radar was tracking strong thunderstorms 23 miles north of Allamoore, moving east at 5 mph. Nickel size hail and wind gusts up to 50 mph will be possible. Locations impacted include... Van Horn, Plateau and Culberson County Airport. This includes Interstate 10 between mile markers 136 and 160. LAT...LON 3153 10491 3158 10476 3105 10449 3091 10490 TIME...MOT...LOC 1917Z 257DEG 6KT 3139 10487 89
Special weather statement, Jun 2, 2:53 PM CDT, 21 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 253 PM CDT Wed Jun 2 2021 TXZ045-050-022030- Andrews TX-Gaines TX- 253 PM CDT Wed Jun 2 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ANDREWS AND SOUTH CENTRAL GAINES COUNTIES UNTIL 330 PM CDT... At 252 PM CDT, Doppler radar was tracking strong thunderstorms 12 miles northwest of Andrews, moving southeast at 15 mph. Nickel size hail and wind gusts up to 50 mph will be possible. Locations impacted include... Andrews, Seminole, Gaines County Airport, Florey, Frankel City and Andrews County Airport. PRECAUTIONARY/PREPAREDNESS ACTIONS... Heavy rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && A Severe Thunderstorm Watch remains in effect until 900 PM CDT for western Texas. LAT...LON 3249 10301 3274 10271 3253 10229 3216 10247 TIME...MOT...LOC 1952Z 301DEG 15KT 3245 10270 89
Special weather statement, Jun 2, 2:58 PM CDT, 16 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 258 PM CDT Wed Jun 2 2021 TXZ272-022030- Van Horn and Highway 54 Corridor TX- 258 PM CDT Wed Jun 2 2021 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL CULBERSON COUNTY UNTIL 330 PM CDT... At 258 PM CDT, Doppler radar was tracking a strong thunderstorm 24 miles north of Allamoore, moving east at 10 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. This storm will remain over mainly rural areas of west central Culberson County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3150 10491 3160 10475 3125 10460 3119 10491 TIME...MOT...LOC 1958Z 252DEG 7KT 3141 10488 88
Special weather statement, Jun 2, 3:14 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 314 PM CDT Wed Jun 2 2021 TXZ052-053-022100- Mitchell TX-Howard TX- 314 PM CDT Wed Jun 2 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MITCHELL AND SOUTHEASTERN HOWARD COUNTIES UNTIL 400 PM CDT... At 313 PM CDT, Doppler radar was tracking strong thunderstorms 14 miles south of Champion Creek Reservoir, or 18 miles north of Sterling City, moving southeast at 10 mph. Nickel size hail and wind gusts up to 50 mph will be possible. This storm will remain over mainly rural areas of southern Mitchell and southeastern Howard Counties. A Severe Thunderstorm Watch remains in effect until 900 PM CDT for western Texas. LAT...LON 3209 10119 3217 10125 3224 10067 3209 10067 TIME...MOT...LOC 2013Z 321DEG 10KT 3210 10094 89
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 7:18 PM CDT | Special Weather Statement | MAF | Gaines | 42 min |
| Jun 1, 7:27 PM CDT | Severe Thunderstorm Warning | MAF | Andrews, Gaines | 63 min |
| Jun 1, 7:31 PM CDT | Special Weather Statement | MAF | Presidio | 59 min |
| Jun 1, 8:12 PM CDT | Severe Thunderstorm Warning | MAF | Andrews | 63 min |
| Jun 1, 9:16 PM CDT | Severe Thunderstorm Warning | MAF | Andrews, Ector, Martin, Midland | 48 min |
| Jun 2, 1:47 PM CDT | Special Weather Statement | MAF | Dawson | 43 min |
| Jun 2, 2:00 PM CDT | Special Weather Statement | MAF | Gaines | 45 min |
| Jun 2, 2:18 PM CDT | Special Weather Statement | MAF | Culberson | 42 min |
| Jun 2, 2:30 PM CDT | Severe Thunderstorm Warning | MAF | Dawson, Martin | 60 min |
| Jun 2, 2:53 PM CDT | Special Weather Statement | MAF | Andrews | 37 min |
| Jun 2, 2:58 PM CDT | Special Weather Statement | MAF | Culberson | 32 min |
| Jun 2, 3:20 PM CDT | Severe Thunderstorm Warning | MAF | Andrews, Gaines | 55 min |
| Jun 2, 3:22 PM CDT | Flash Flood Warning | MAF | Culberson | 4 hr |
| Jun 2, 3:23 PM CDT | Severe Thunderstorm Warning | MAF | Andrews, Dawson, Howard, Martin | 67 min |
| Jun 2, 3:28 PM CDT | Special Weather Statement | MAF | Culberson | 47 min |
| Jun 2, 3:30 PM CDT | Special Weather Statement | MAF | Culberson | 45 min |
| Jun 2, 3:37 PM CDT | Flash Flood Warning | MAF | Andrews, Dawson, Gaines, Martin | 3 hr |
| Jun 2, 4:03 PM CDT | Severe Thunderstorm Warning | MAF | Culberson | 57 min |
| Jun 2, 4:04 PM CDT | Special Weather Statement | MAF | Jeff Davis | 41 min |
| Jun 2, 4:08 PM CDT | Areal Flood Advisory | MAF | Mitchell | 3 hr |
| Jun 2, 4:10 PM CDT | Severe Thunderstorm Warning | MAF | Culberson, Jeff Davis, Reeves | 65 min |
| Jun 2, 4:12 PM CDT | Special Weather Statement | MAF | Mitchell | 48 min |
| Jun 2, 4:14 PM CDT | Severe Thunderstorm Warning | MAF | Andrews, Ector, Winkler | 46 min |
| Jun 2, 4:17 PM CDT | Severe Thunderstorm Warning | MAF | Mitchell, Scurry | 21 min |
| Jun 2, 4:17 PM CDT | Severe Thunderstorm Warning | MAF | Andrews, Ector, Glasscock, Martin, Midland | 43 min |
| Jun 2, 4:22 PM CDT | Special Weather Statement | MAF | Jeff Davis | 23 min |
| Jun 2, 4:26 PM CDT | Special Weather Statement | MAF | Jeff Davis | 49 min |
| Jun 2, 4:53 PM CDT | Areal Flood Advisory | MAF | Culberson | 3 hr |
| Jun 2, 4:55 PM CDT | Areal Flood Advisory | MAF | Culberson, Jeff Davis, Presidio | 3 hr |
| Jun 2, 4:58 PM CDT | Severe Thunderstorm Warning | MAF | Andrews, Ector, Winkler | 62 min |
| Jun 2, 5:00 PM CDT | Special Weather Statement | MAF | Midland | 45 min |
| Jun 2, 5:15 PM CDT | Special Weather Statement | MAF | Presidio | 45 min |
| Jun 2, 5:15 PM CDT | Special Weather Statement | MAF | Reeves | 45 min |
| Jun 2, 5:53 PM CDT | Special Weather Statement | MAF | Brewster | 52 min |
| Jun 2, 5:59 PM CDT | Special Weather Statement | MAF | Winkler | 46 min |
| Jun 2, 6:17 PM CDT | Severe Thunderstorm Warning | MAF | Crane, Ector, Ward, Winkler | 43 min |
| Jun 2, 6:35 PM CDT | Areal Flood Advisory | MAF | Brewster, Presidio | 3 hr |
| Jun 2, 6:46 PM CDT | Special Weather Statement | MAF | Winkler | 44 min |
| Jun 2, 6:50 PM CDT | Special Weather Statement | MAF | Reeves | 40 min |
| Jun 2, 6:52 PM CDT | Areal Flood Advisory | MAF | Andrews, Ector, Gaines, Winkler | 3 hr |
| Jun 2, 6:53 PM CDT | Special Weather Statement | MAF | Brewster | 52 min |
| Jun 2, 4:29 PM CDT | Special Weather Statement | MAF | Eddy | 46 min |
| Jun 2, 5:17 PM CDT | Special Weather Statement | MAF | Eddy | 43 min |
| Jun 2, 6:01 PM CDT | Areal Flood Advisory | MAF | Eddy | 3 hr |
| Jun 2, 6:01 PM CDT | Special Weather Statement | MAF | Lea | 44 min |
| Jun 2, 6:01 PM CDT | Special Weather Statement | MAF | Eddy | 44 min |
| Jun 2, 6:34 PM CDT | Special Weather Statement | MAF | Eddy | 41 min |
| Jun 2, 6:36 PM CDT | Special Weather Statement | MAF | Lea | 39 min |
| Jun 2, 6:43 PM CDT | Severe Thunderstorm Warning | MAF | Eddy, Lea | 62 min |
Nearby
Special Weather Statements in Texas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.